Alert archive / Wyoming / High Wind Watches in 2017

High Wind Watch 30, NWS Cheyenne, WY

November 28, 2017Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 28, 2017, 2:26 AM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 29, 2017, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 28, 2017, 2:26 AM MST (09:26 UTC)
In effect from
Nov 29, 2017, 2:00 AM MST
Expired
Nov 28, 2017, 1:38 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2017-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2017-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS75 KCYS 280926
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
226 AM MST Tue Nov 28 2017

...STRONG WINDS POSSIBLE BETWEEN RAWLINS AND LARAMIE LATE TONIGHT
THROUGH NOON WEDNESDAY...

WYZ110-282200-
/O.NEW.KCYS.HW.A.0030.171129T0900Z-171129T1900Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
226 AM MST Tue Nov 28 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

The National Weather Service in Cheyenne has issued a High Wind
Watch, which is in effect from late tonight through Wednesday
morning. 

* TIMING...Winds will increase after midnight tonight and may
  become strong by sunrise Wednesday morning. 

* WINDS...West to southwest 30 to 45 MPH with gusts up to 65 MPH. 

* IMPACTS...Mainly to transportation. A significant blow over risk
  exists for lightweight and high profile vehicles traveling along
  Interstate 80 between Rawlins and Laramie late Tonight through
  noon Wednesday.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
1 follow-up statement
597 
WWUS75 KCYS 282038
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
138 PM MST Tue Nov 28 2017

...STRONG WINDS LIKELY FOR THE NORTH SNOWY RANGE FOOTHILLS LATE 
TONIGHT THROUGH NOON WEDNESDAY...

WYZ110-291200-
/O.UPG.KCYS.HW.A.0030.171129T0900Z-171129T1900Z/
/O.NEW.KCYS.HW.W.0036.171129T0900Z-171129T1900Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
138 PM MST Tue Nov 28 2017

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON MST WEDNESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 2 AM to Noon MST Wednesday. The 
High Wind Watch is no longer in effect. 

* TIMING...Winds will increase after midnight tonight and become 
  strong by sunrise Wednesday morning. 

* WINDS...West to southwest 35 to 45 mph with gusts up to 65 mph.

* IMPACTS...Mainly to transportation. A significant blow over risk
  exists for lightweight and high profile vehicles traveling along
  Interstate 80 between Rawlins and Laramie from late tonight 
  through noon Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or higher can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 27, 10:22 PM MST, 4 hours 4 minutes earlier.

Area forecast discussion, Nov 27, 10:22 PM MST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1022 PM MST Mon Nov 27 2017

.SHORT TERM...(This evening through Wednesday night)
Issued at 200 PM MST Mon Nov 27 2017

Tonight...Southwest wind gusts around 60 mph continue in the Arlington
area of Carbon County. Expect these winds to slowly decrease through
the afternoon hours with the high wind warning now extended until 4
pm as gradients slowly relax through early evening.

Main energy from the shortwave trough aloft moves into Colorado
overnight with a surface cold front blasting across our counties. With
enough low and mid level moisture and some energy from the passing
trough, expect scattered showers mainly west of a Douglas to Laramie
line.

Tuesday...Considerably cooler and dry in the wake of the shortwave
trough aloft and cold frontal passage. Maximum temperatures only in
the 40s at lower elevations with 700 mb temperatures near -1 Celsius.
Winds should also be lighter with return southerly winds on the back
side of surface high pressure over the plains.

Tuesday night...Another surface lee trough forms as southwest flow aloft
strengthens. Continued dry with limited low and mid level moisture.

Wednesday...Fast moving shortwave trough aloft moves into North Dakota,
sending another reinforcing cold front southward across our northern
counties. Warmer day though in advance of the cold frontal passage.

Wednesday night...Colder night than Tuesday night in the wake of the
cold front and with clearing skies.

.LONG TERM...(Thursday through Monday)
Issued at 200 PM MST Mon Nov 27 2017

The large scale pattern will be progressive/near zonal through Saturday
before major changes Sunday and Monday. Dry with moderating temperatures
are expected Thursday through Saturday. It will be breezy across much
of southeast Wyoming during this period. High temperatures in the 30s
and 40s Thursday warm to the 40s and 50s Friday and Saturday.

A potent Pacific mid/upper level trough will move into the western
CONUS late Saturday into Sunday, with the flow aloft strengthening
from the southwest. Winds will increase west of I-25, with periods
of breezy to windy conditions. A Pacific cold front will move through
southeast Wyoming and western Nebraska by Sunday evening. Snow will
develop west of I-25 Sunday afternoon, with rain changing to snow
east of I-25 Sunday evening. Model/ensemble guidance has been trending
southeast with the mid/upper low track across the Four Corners Monday.
Still too early to pinpoint snow accumulations. Cooler temperatures
are forecast Monday after the cold frontal passage with highs from
the mid 30s to mid 40s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1016 PM MST Mon Nov 27 2017

11-3.9u satellite imagery showing low stratus moving into the KCYS
area this evening. HRRR has a good handle on these low clouds and
generally followed its guidance. Keeping low clouds in KCYS til
12Z before lifting out. HRRR also showing some scattered coverage
IFR out by KRWL tonight as well as snow showers move through. VFR
conditions after 13-14Z for all airports.

&&

.FIRE WEATHER...
Issued at 200 PM MST Mon Nov 27 2017

Minimal concerns with cooler temperatures and higher humidities for
the next several days.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...MAJ
AVIATION...GCC
FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 27, 2:37 PM MST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
237 PM MST Mon Nov 27 2017

WYZ101>119-281100-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
237 PM MST Mon Nov 27 2017

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

There is a chance of snow tonight with the best chance over the
mountains where 1 to 2 inches will be possible by daybreak on
Tuesday. Elsewhere, snowfall amounts will be less than one inch.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-281100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
237 PM MST Mon Nov 27 2017

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 1:38 PM MSTHigh Wind WarningCYSAlbany, Carbon24 hr

Nearby

High Wind Watches in Wyoming, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.